Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Jul 16, 2021, 4:40 PM MDT for Power County, Idaho. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 4:40 PM MDT (22:40 UTC)
- Expired
- Jul 16, 2021, 5:30 PM MDT
- In force
- 50 min
- Issued by
- NWS Pocatello, ID
County Power County, ID
The radar
The Pocatello radar (KSFX), 26 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.7 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -399 J/kg
- Mixed-layer LCL
- 2449 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
803 WWUS85 KPIH 162240 SPSPIH Special Weather Statement National Weather Service Pocatello ID 440 PM MDT Fri Jul 16 2021 IDZ054-055-058-162330- Eastern Magic Valley ID-Marsh and Arbon Highlands ID- Lower Snake River Plain ID- 440 PM MDT Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANNOCK...CENTRAL POWER AND SOUTHWESTERN BINGHAM COUNTIES UNTIL 530 PM MDT... At 439 PM MDT, strong outflow winds from a collapsed thunderstorm was reported near American Falls, moving north at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... American Falls, Neeley, American Falls Reservoir, Aberdeen, Springfield, Pingree, Pocatello Airport and Sterling. Boaters can expect a sudden increase in waves and very choppy waters which will result in hazardous boating conditions. Boaters are urged to seek safe harbor if possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near American Falls Reservoir, Move to safe shelter now! Do not be caught on or near the water. Gusty winds and choppy waves are likely. && LAT...LON 4268 11271 4272 11295 4319 11287 4313 11251 TIME...MOT...LOC 2239Z 192DEG 25KT 4278 11281 $$ Valle
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Jul 16, 1:51 PM MDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 16, 1:51 PM MDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 151 PM MDT Fri Jul 16 2021 .DISCUSSION...Satellite imagery showing afternoon build-ups beginning across higher elevations of East Idaho early this afternoon. A few cells already developing into something the radar can see, and expect development to continue for the next several hours. Have maintained thunderstorm coverage in line with blend of the high-res models for the afternoon, with coverage dropping off after sunset. Dry low levels should be conducive for another round of strong gust potential. One more shortwave feature rotates through the Great Basin on Saturday, so East Idaho could see another round of afternoon/evening thunderstorms, mainly across southern portions of the region. Smoke has been less of a concern with good air quality across much of the Snake Plain and areas south. HRRR Smoke fields hold smoke to the central mountains, due to both fires there and being within the trajectory of the smoke from Oregon/California. Have allowed the HRRR smoke fields to populate that portion of the forecast without broad-brushing patchy values over the rest of the area. Moving into Sunday and Monday, center of upper high anchors over southwest Wyoming. South flow into East Idaho still indicative of a temperature increase. Interestingly, models are still picking up on a bit of mid-level moisture flow through the Great Basin for Sunday, and the 12Z NAM now showing a few thunderstorms Sunday afternoon. Numerical guidance still pushing 100+ temperatures for a large chunk of the area, with overnight temperatures trending upwards as well. Ensemble blends still trending below guidance, so kept the numbers a little above the blend, but below the higher guidance values. The additional moisture, and onset of the deeper monsoon moisture for Monday are a concern for limiting the top end of temperature potential. Heat Risk still quite elevated, so will keep the Excessive Heat Watch in place. Speaking of the monsoonal moisture, ensemble PWAT values spike up sharply in most if not all members starting Monday. Thunderstorm activity is expected to become more widespread through the middle of the week, potentially continuing through the end of the week as there is not much in the way of features to push the moisture stream away to the east. Temperatures are expected to moderate somewhat for Tuesday and beyond. DMH && .AVIATION... Have vicinity thunder at DIJ, BYI and PIH. Think coverage not as widespread as yesterday but will still have isolated development. Only have smoke visibility restrictions at SUN but keep at 6 statue miles. Other sites seem to have mainly gone to 10 miles or more for the most part and kept no visibility restrictions any longer. Winds generally light and 10 knots or less unless near any thunderstorm outflow. GK && .FIRE WEATHER... High Haines index red flag warning is in effect through tonight in zones 475 and 422. Mud Lick does not look as active today. Did not extend the warning so will let next shifts decide on Saturday into the weekend. Expect isolated thunderstorms today with some possible outflow over 30 mph but should not be as widespread as yesterday. Hot conditions will intensify over the weekend with the persistent Haines index of 6 continuing. Next week monsoonal flow will be the main feature and the threat for thunderstorms will be more extensive with a better chance for precipitation. GK && .PIH WATCHES/WARNINGS/ADVISORIES... Excessive Heat Watch from Sunday afternoon through Monday evening for IDZ051>059. Red Flag Warning until 7 AM MDT Saturday for IDZ422-475. &&
In the hours before
Special weather statement, Jul 16, 4:10 PM MDT, 30 minutes before
Special Weather Statement National Weather Service Pocatello ID 410 PM MDT Fri Jul 16 2021 IDZ057>059-162300- Franklin/Eastern Oneida Region ID-Marsh and Arbon Highlands ID- Raft River Region ID- 410 PM MDT Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ONEIDA AND SOUTH CENTRAL POWER COUNTIES UNTIL 500 PM MDT... At 410 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 12 miles south of Rockland to 8 miles north of Juniper. Movement was east at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Holbrook and Roy. LAT...LON 4256 11260 4201 11260 4210 11299 4244 11299 TIME...MOT...LOC 2210Z 263DEG 8KT 4239 11292 4213 11292 Valle
Special weather statement, Jul 16, 4:36 PM MDT, 4 minutes before
Special Weather Statement National Weather Service Pocatello ID 436 PM MDT Fri Jul 16 2021 IDZ058-062-162315- Marsh and Arbon Highlands ID-Blackfoot Mountains ID- 436 PM MDT Fri Jul 16 2021 ...WINDS TO 50 MPH...SMALL HAIL AND HEAVY RAIN FOR WEST CENTRAL CARIBOU AND EAST CENTRAL BANNOCK COUNTIES UNTIL 515 PM MDT... At 434 PM MDT, Doppler radar was tracking a strong thunderstorm near Lava Hot Springs, moving north at 10 mph. Wind gusts up to 50 mph, small hail and locally heavy rain will be possible with this storm. Locations impacted include... Lava Hot Springs, Chesterfield Reservoir, Chesterfield and Bancroft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4256 11192 4262 11214 4294 11211 4280 11165 TIME...MOT...LOC 2234Z 200DEG 10KT 4267 11200 Keyes
Special weather statement, Jul 16, 4:40 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pocatello ID 440 PM MDT Fri Jul 16 2021 IDZ054-055-058-162330- Eastern Magic Valley ID-Marsh and Arbon Highlands ID- Lower Snake River Plain ID- 440 PM MDT Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANNOCK...CENTRAL POWER AND SOUTHWESTERN BINGHAM COUNTIES UNTIL 530 PM MDT... At 439 PM MDT, strong outflow winds from a collapsed thunderstorm was reported near American Falls, moving north at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... American Falls, Neeley, American Falls Reservoir, Aberdeen, Springfield, Pingree, Pocatello Airport and Sterling. Boaters can expect a sudden increase in waves and very choppy waters which will result in hazardous boating conditions. Boaters are urged to seek safe harbor if possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near American Falls Reservoir, Move to safe shelter now! Do not be caught on or near the water. Gusty winds and choppy waves are likely. && LAT...LON 4268 11271 4272 11295 4319 11287 4313 11251 TIME...MOT...LOC 2239Z 192DEG 25KT 4278 11281 Valle
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:44 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont, Jefferson, Madison | 46 min |
| Jul 16, 3:29 AM MDT | Excessive Heat Watch | PIH | Bannock, Bingham, Blaine, Bonneville, Butte, Caribou and 9 more | 24 hr |
| Jul 16, 4:10 PM MDT | Special Weather Statement | PIH | Oneida | 50 min |
| Jul 16, 4:36 PM MDT | Special Weather Statement | PIH | Bannock | 39 min |
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.